U.S. doctors online nowAsk doctors free
A 34-year-old female asked:

I have been having vaginal bleeding for 4-5 weeks. i was on implanon for 18 months but am now on depo-provera shot 3, no insurance and scared? is this normal?

1 doctor answer2 doctors weighed in
Dr. William Jurewitz
Specializes in Obstetrics & Gynecology
Maybe normal: Most likely this bleeding is due to being on depoprovera. Implanon can do the same thing. The safest thing is to make sure you are not pregnant. A home pregnancy test can tell you this. Talk to the caregiver who is giving you the shots. They should be able to help.
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A female asked:
I have terrible back pain around my ribs, and vaginal bleeding. What's wrong? (i'm on Depo-Provera shot, so i don't have a period)
Dr. Milroy Samuel
Obstetrics and Gynecology 25 years experience
Hmmm: The bleeding is likely related to the depo. The pain needs to be evaluated and is not likely related to depo.
Created for people with ongoing healthcare needs but benefits everyone.
A 24-year-old female asked:
Breakthrough bleeding on period from Depo-Provera shot tiny paper cuts on vagina...kind of itchy..no pain slight burning?
Dr. Liesa Harte
Family Medicine 30 years experience
Yeast?: The itching and tiny paper cuts make me wonder if you may have a yeast infection. See a doctor to be checked for this, or try an OTC yeast medication... Read More
Created for people with ongoing healthcare needs but benefits everyone.
View all answers
A 20-year-old female asked:
I've been on the Depo-Provera shot for 9 months. After exercise i bleed vaginally. How do I prevent/stop this?
Dr. Jeff Livingston
Obstetrics and Gynecology 23 years experience
Very common: Although most women will not have periods at all on Depo-Provera some will have irregular bleeding. It is not harmful but can be frustrating. If it co... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A female asked:
Ever since I got on the Depo-Provera shot I've had spotting. I also bleed moderately/severely after a vaginal or clitoral orgasm. What should I do?
Dr. Jodi Ritsch
Family Medicine 28 years experience
See your doctor: If you are new to depo, this may improve over time. Spotting can last for months with this medication but could also be a sign of irritation on the c... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 21-year-old female asked:
To reduce my level of bleeding from Depo-Provera provera, (medroxyprogesterone) would Skyla or nexplanon be a better option?
Dr. Jeff Livingston
Obstetrics and Gynecology 23 years experience
Mirena (levonorgestrel): If your goal is to decrease bleeding or eliminate it the Mirena (levonorgestrel) has the best bleeding profile -- better than the ones you mentioned.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Jun 25, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.